Boundary distributions with respect to Chebyshev's inequality

Date
2010
Authors
Bias, Peter V.
Hedman, Shawn
Rose, David
Journal Title
Journal ISSN
Volume Title
Publisher
Science Publications
Abstract
Variables whose distributions achieve the boundary value of Chebyshev's inequality are characterized and it is found that non-constant variables with this property are symmetric discrete with at most three values. Nevertheless, the bound of Chebyshev's inequality remains optimal for the class of continuous variables.
Description
Keywords
Statistics, Variables (Mathematics), Chebyshev’s inequality
Citation
Bias, P. V., Hedman, S., & Rose, D. (2010). Boundary distributions with respect to Chebyshev's inequality. Journal of Mathematics and Statistics, 6(1), 47-51. https://doi.org/10.3844/jmssp.2010.47.51
DOI
Collections